Jump to content

Shocking Display


Recommended Posts

Hello, I am posting this to try and get some reassurance from my fellow comrades-in-arms. I would like to draw on your individual experiences to help me put my current situation in perspective. I don't have any medical guidance, as I'm without insurance.

 

I've been on benzos for six years, the last two of which I've been on Valium. I've made substantial cuts, but pause in my tapering when I have obligations that don't allow for withdrawl.

 

1) Is it normal to be depressed when taking a benzo for long-term? I know Ashton says yes, but in your own situations, were you depressed while on the benzo, and then once you got off the depression left? I'm not talking about withdrawl depression, I'm talking just normally: When taking your benzo at normal dosing, did you find yourselves depressed a lot?

 

2) I took a leave of absence from work due to depression. I hope it's just from the Valium. I've gone from 20 mg to 16 mg since my LOA started. I don't know if I should push to get off of the Valium altogether, or just stabilize at 15mg/day and go back to work. I don't know what I should do. What would be better? I have this time off, I don't want to waste it.

 

Any help, advice, reassurance, would be greatly appreciated.

 

Thank you.

 

juice

Link to comment
Share on other sites

Hi juice

 

I have read that Valium does cause some people depression as does Klonopin, so yes, I think it's common to have some depression. I personally didn't have depression while taking Xanax, but I'm not sure that that is typical of xanax either. I had horrible depression during wd but lifted after acute wd and I believe any down moments for me now are just my personal setbacks in life.

 

 

 

Link to comment
Share on other sites

[ce...]

Hi there,

 

Yes Valium causes depression along side all other Benzo's.

 

When I was on 5mg of Klonopin.. I was so depressed.. it was like a fog.

 

Hard to explain, looking back at.

 

S#

Link to comment
Share on other sites

I definitely would get really down on myself, and I would also get very anxious.  Since I'm normally a pretty laid back and happy person, it was very obvious what was causing it in retrospect, but it was incredibly real at the time! 

 

The thing that's really incideous about it is that it just seems so completely real, because it's not so much that you just suddenly feel depressed or anxious for absolutely no reason, but it makes you completely suspectable to triggers that normally wouldn't have triggered you.  So a situation at work (or home or with a friend, etc etc) that under normal circumstances would barely have registered on your radar suddenly becomes a disportionately huge deal.

 

That's how it works, and that's how it's so incideously subtle and tricks you into thinking it's really you when it so totally is not.  Don't fall for it- it's a trick!  ;)

 

On another thought, depending on your employer, you probably only get sick leave "per medical condition".  So if you're currently off for depression, there is absolutely nothing saying that you couldn't turn around and get another 3 months for benzo withdrawal.  I worked full time+ for so much of this, and I'm so completely sorry that I did, but strangely while I knew that my job gave people paid sick leave to recover from drug addictions I only thought street drugs and it never occured to me that that meant *me* until I finally became to physically sick to keep working and someone in HR explained my options to me.  If you can possibly get more time off to deal with this, I would urge you to try it.  "Sedative withdrawal" and "depression" are most definitely two completely different medical conditions.

 

Best of luck however you go!

 

:)

 

Link to comment
Share on other sites

Also, could you please include your taper history in your signature rather than just your current dose?  It will help people to give you better advice.  ;)
Link to comment
Share on other sites

I didn't know what depression was until about a year after I started taking clonazepam. I was up and down while I was taking the drug but the depression hit me HARD once I was off.

 

The good news is that the debilitating depression only lasted a short time and it completely goes away when I have a window. The past three days were my biggest window to date but as of late this afternoon I started feeling a little iffy again and the low grade depression is back.

 

Unless you had issues with depression prior to the benzos you aren't likely to have issues once you get off the drugs and get healed. 

Link to comment
Share on other sites

Klonopin at doses 0.75mg and up caused some pretty heavy depression for me but as I get lower on my dosage the depression has gone away. That is actually the reason I'm tapering off Klonopin.

 

Klonopin worked great for my GAD and SA but caused depression and if given the choice I'd rather have anxiety than depression.

 

I've read about others getting depression in benzo withdrawal but that's something I've not experienced yet and hope I don't.

Link to comment
Share on other sites

i got very very depressed, in the black pit of depression, almost catatonic.  It started to lift  the day of my last dose (of ativan), I'm still recovering from some lingering depression.  I think it's pretty common.
Link to comment
Share on other sites

I wasn't depressed until I started the Ativan to Valium crossover.  The Valium DEFINITELY made me depressed and even made me have suicidal thoughts.
Link to comment
Share on other sites

I was on clonazepam for years at 4-6 mgs. I started on Xanax and ended up doing the crossover because I had to hard of a time dropping past 2 mgs on clonazepam. I suffered depression on all three, but the least on diazepam. THe worst depression was on xanax, but that could have been due to the crappy marriage I was in. Or the benzos. Or both. Depression is hard to pinpoint, but when it hits, it's like a one ton shadow you can't shake.

 

Keep on keepin' on...

 

Link to comment
Share on other sites

Hey guys, thank you all very much for your support and sharing your experiences with me here re: depression and benzos.

 

Like I said, I'm down on my Valium from 20mg/day to 15mg/day (made these cuts over the past month or so), and I feel as though I should make the big push to get off altogether, rather than just stabilizing and going back to work. I know if I just go back to work, the benzo-depression will still be there.

 

So, I've been on these things for six years, down to 15mg/day from a startpoint of 55mg/day ... should I keep going, or stabilize and go back to work?

 

I feel as though it's high-time to be done with benzos, and that with my leave of absence from work, now is the time to do it. Any thoughts?

Link to comment
Share on other sites

I more than understand the desire to be done altogether, I've tried to make larger pushes to get my dose lower for similar reasons. Sometimes it works, sometimes it backfires and I stabilize until I'm ready to drop again.

 

Unfortunately, if the depression is benzo related, it won't stop haunting you even if you stabilize and return to work. And I know that haunting feeling. At my peak dose of 7 mgs of klonopin (140 mgs valium) I would get 3-6 month periods of depression. It was a prison inside of a prison. Something only Kafka would dream of.

 

If I were in your shoes (and I'm not so take this for what it's worth), I'd probably return to work and continue to taper slowly, something like 1 mg every 2 weeks. There's a point you think you can power your way through it and then there's the point where you're stuck in a rut. I slowly went from that high dose to where I am now, but I had periods of stabilizing for months or years. It didn't help. The depression came back as always, and has only subsided as my dose has lowered.

 

That's just my story - only you know what will work for you.

 

Cheers

 

EANx guy

Link to comment
Share on other sites

Hi juice

 

There's no better time than now, you're here and in the mode to go forth. At some point your system will only need more and more to feel better, that's what was happening to me, then my doctor decided to cut me off and I was stuck and scared. I hated the feeling that this drug was controlling me.

 

Many people here are tapering and working at their jobs, you can do this too. We're here for you all the time and will help you on your way.

 

 

 

Star

 

Link to comment
Share on other sites

I'm with Star. It's better to keep pushing forward, at least you are in control of the dose, and not the dose controlling you.:thumbsup:

 

EANx Guy

Link to comment
Share on other sites

Thank you guys :)

 

Your advice is good and I appreciate your help. I will try and return to work.

 

Thank you again.

Link to comment
Share on other sites

Many members have experienced depression with Valium - myself included.

 

I had severe, debilitating depression with Valium in 2009. So much so that I also developed agorophobia and anhedonia.

 

I never left the house, I rarely ate or bathed (I know - ew!), and my weight went down into the low 80's for a five foot two person.

 

Never in my life had I experienced such overwhelming darkness.  I'm known for my sense of humor and playfulness, and it was as if I was a completely different person. My husband was pulling his hair out, not knowing what to do with me.

 

The good news is that once I tapered lower and lower in my dose, the depression started to lift.

 

I can safely say that I am now depression free, the agorophobia and anhedonia is gone and has been replaced by my sense of humor.

 

If you did not experience depression before Valium, I think it's safe to say that your old self will return once you have finished your taper. :)

 

Link to comment
Share on other sites

×
×
  • Create New...